Combivir to Truvada
Jan 29, 2006
I know this has been addressed by many questions, and the general consenus seems to be if it aint broke don't fix it, but at my request, My doctor has switched me from Combivir to Truvada to see a) if it might increase my CD4 Count and 2) to lessen the number of pills I take each day, and 3) in anticipation of the Sustiva/Truvada combo pill. I filled the truvada prescription by mail order, and am awaiting its arrival. I noticed in the literature that it says talk to your doctor if you are taking combivir, etc.
My first question is, how long should I wait between taking my last dose of combivir and my first dose of Truvada? (I.E., if I have taken a combivir in the morning, the prescription arrives that day, should I take the first Truvad that night?)
Also, I have read all the combivir to truvada posts, and there seems to be a bias in the forum agains truvada. Am I just reading that wrong?
Response from Dr. Wohl
I think a switch from Combivir to Truvada is not such a leap of faith and for many people makes perfect sense. Combivir is twice a day and for those who want to reduce pill count and who are on a third HIV med that is also once a day the convenience of once daily Truvada is hard to dismiss.
I do not think there is a tremendous difference in potency so I am skeptical that you would see a CD4 increase with the switch (there are no data that I am aware of demonstrating a CD4 rise with such a swap). For the same reason I would not be worried about loss of control of HIV viral load.
I recommend to my patients who are on Sustiva and are changing from Combivir to Truvada take the morining dose of Combivir and start the Truvada that night when they take the Sustiva.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- I Just Got Treated For Chlamydia Can I Have Hiv
- Possibility Of Testing Negative For Hiv After 6 Months
- Can You Get Hiv From Someone Who's Negative?
- Folliculitis And Early Hiv
- Can You Have Unprotected Sex With Someone Who Has Hiv But An Undetectable Virus Load?
- Acute Hiv Symptoms After 4 Weeks
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.